Alert archive / Louisiana / Flash Flood Warnings in 2004

Flash Flood Warning 25, NWS Shreveport, LA

July 1, 2004Caldwell Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 1, 2004, 8:37 PM CDT for Caldwell Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2004, 8:37 PM CDT (01:37 UTC)
Expired
Jul 2, 2004, 12:30 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caldwell Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2858 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2858 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 020142
FFWSHV
LAC021-020530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1230 AM CDT

* AT 835 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED HEAVY RAIN FROM A THUNDERSTORM 10 MILES WEST OF CLARKS...
  MOVING EAST AT 10 MPH.

* THE THUNDERSTORM PRODUCING HEAVY RAIN WILL BE NEAR...
  OVER CLARKS BY 920 PM CDT
  OVER GRAYSON BY 935 PM CDT
  4 MILES SOUTH OF COLUMBIA BY 950 PM CDT

ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES WILL 
BE POSSIBLE IN THE WARNED AREA...OVER AN AREA THAT HAS HAD FROM TWO 
TO THREE INCHES SINCE 500 PM CDT THURSDAY. THE HEAVIER RAINFALL HAS 
BEEN OVER THE SOUTHERN AND SOUTHEAST PARTS OF THE PARISH...AND THIS 
ADDITIONAL RAINFALL SHOULD PRODUCE FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1230 AM CDT.

LAT...LON 3218 9230 3194 9230 3195 9192 3216 9192

$$

06
1 follow-up statement
000 
WGUS74 KSHV 020447
FFSSHV
LAC021-020530-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT THU JUL 1 2004

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALDWELL PARISH
IN NORTH CENTRAL LOUISIANA UNTIL 1230 AM CDT FRIDAY MORNING...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED NO RAINFALL OVER THE PARISH...BUT WATER RUNOFF FROM
PREVIOUS RAINFALL CONTINUED TO PROVIDE HIGH WATER AROUND HOLUM. THE
WATER SHOULD BE RECEDING WITH NO ADDITIONAL RAINFALL OVER THE AREA.

MOTORISTS SHOULD BE ALERT FOR HIGH WATER. DO NOT DRIVE YOUR
VEHICLE INTO WATER THAT COVERS A ROADWAY. THE WATER DEPTH MAY BE
TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:07 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 1, 3:07 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT THU JUL 1 2004

.DISCUSSION...
STRONG SHORT WAVE ACROSS CENTRAL U.S. INTO NORTH CENTRAL TEXAS
THIS AFTERNOON WITH LEE SURFACE TROF CONTINUING ACROSS WEST
TEXAS. THIS WAS GENERATING STRONG LIFT ACROSS EAST TEXAS INTO NORTH
LOUISIANA AND SOUTHWEST ARKANSAS. EXPECT THIS CONVECTION TO LINGER
THROUGH MOST OF THE EVENING...BUT GENERALLY REMAINING SCATTERED IN
COVERAGE. CANNOT RULE OUT DEVELOPMENT NEXT FEW HOURS IN NORTHWEST
PORTION OF CWA...AS BOUNDARIES FROM OKLAHOMA CONVECTION EARLIER TODAY
MOVE SOUTHEAST...BUT A LITTLE LOWER POP THIS AREA. UPPER TROF WILL
PERSIST INTO FRIDAY...BUT MAY BE SHIFTED SOME TO EAST. THEN ON
SATURDAY THE TROF SHIFTS INTO MISSISSIPPI VALLEY BRINGING THE
FORECAST AREA UNDER NORTHWEST FLOW. IN THIS PATTERN...CAN NOT RULE
OUT MORE RAIN...BUT FORECAST WILL HINGE ON DEVELOP OF CONVECTION EAST
OF THE ROCKIES DURING LATE AFTERNOON HOURS SATURDAY AND SUNDAY...
WHICH WOULD TRACK SOUTHEAST. BUT SINCE THIS SCENARIO RATHER DIFFICULT
TO PIN DOWN...WILL GO WITH LOW 20 PERCENT POPS...FROM SATURDAY
NIGHT THROUGH SUNDAY NIGHT. WILL CONTINUE WITH CURRENT DRY FORECAST
FOR JULY 4TH AND THEN BRING BACK TYPICAL DIURNAL POPS FOR REMAINDER
OF WEEK.

MAX TEMPS AGAIN BELOW NORMAL FOR FRIDAY...BUT SHOULD BEGIN INCHING
UP WITH MORE SUNSHINE EXPECTED BEGINNING SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  73  92 /  50  40  20  20
MLU  72  85  71  89 /  50  50  20  20
TXK  71  85  72  92 /  50  50  30  30
TYR  73  89  72  93 /  50  50  20  20
LFK  72  90  72  92 /  50  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Jul 1, 12:00 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE THIS AFTERNOON AND
TONIGHT. A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF
RAIN IN A SHORT PERIOD OF TIME. BECAUSE OF THIS POTENTIAL...
LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS. ALSO...AN ISOLATED SEVERE STORM PRODUCING
DAMAGING WIND...CAN NOT BE RULED OUT DURING THE AFTERNOON AND
EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF
THUNDERSTORMS THROUGH AT LEAST FRIDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 1, 6:52 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      MONROE                  32.51N 92.08W
07/01/2004                   OUACHITA           LA   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED.

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:58 PM CDTFlash Flood WarningSHVOuachita4 hr

Nearby

Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.